Alert archive / Oklahoma / Red Flag Warnings in 2016
Red Flag Warning 4, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Feb 8, 2016, 2:53 AM CST for 9 counties in Oklahoma; 8 counties in Texas. It took effect at Feb 8, 2016, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2016, 2:53 AM CST (08:53 UTC)
- In effect from
- Feb 8, 2016, 12:00 PM CST
- Expired
- Feb 8, 2016, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Comanche County, OK, Cotton County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 16 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2492 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
971 WWUS84 KOUN 080853 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 253 AM CST MON FEB 8 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECT THIS AFTERNOON... .BREEZY NORTH WINDS WILL DEVELOP LATE THIS MORNING AND COMBINE WITH LOW RELATIVE HUMIDITY TO PRODUCE RED FLAG CONDITIONS BY THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED FROM AROUND NOON THROUGH LATE AFTERNOON. TXZ083>085-087-088-081000- /O.CAN.KOUN.FW.A.0003.160208T1800Z-160209T0000Z/ HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 253 AM CST MON FEB 8 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR PORTIONS OF WESTERN NORTH TEXAS... ALTHOUGH AN HOUR OR TWO OF CRITICAL FIRE WEATHER OBSERVATIONS ARE EXPECTED...SUSTAINED 20 FOOT WIND SPEEDS WILL NOT REMAIN ABOVE 20 MPH LONG ENOUGH TO WARRANT A RED FLAG WARNING AT THIS TIME. $$ TXZ086-089-090-081700- /O.UPG.KOUN.FW.A.0003.160208T1800Z-160209T0000Z/ /O.NEW.KOUN.FW.W.0004.160208T1800Z-160209T0000Z/ WICHITA-ARCHER-CLAY- 253 AM CST MON FEB 8 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WICHITA...ARCHER...AND CLAY COUNTIES... * WIND...NORTH TO NORTHWEST 20 TO 25 MPH WITH GUSTS OVER 30 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...54 TO 57. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
811 WWUS84 KOUN 081459 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 859 AM CST MON FEB 8 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECT THIS AFTERNOON... .BREEZY NORTH WINDS WILL DEVELOP LATE THIS MORNING AND COMBINE WITH LOW RELATIVE HUMIDITY TO PRODUCE RED FLAG CONDITIONS BY THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED FROM AROUND NOON THROUGH LATE AFTERNOON. OKZ021-022-033>038-044-TXZ083>085-087-088-082300- /O.EXA.KOUN.FW.W.0004.160208T1800Z-160209T0000Z/ BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- COTTON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 859 AM CST MON FEB 8 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY FOR SOUTHWEST OKLAHOMA AND PART OF NORTHERN TEXAS. THE OKLAHOMA PORTION OF THE RED FLAG WARNING WAS REQUESTED BY OKLAHOMA FORESTRY SERVICES... * WIND...NORTH TO NORTHWEST 25 TO 30 MPH WITH GUSTS OVER 35 MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...53 TO 57. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TXZ086-089-090-082300- /O.CON.KOUN.FW.W.0004.160208T1800Z-160209T0000Z/ WICHITA-ARCHER-CLAY- 859 AM CST MON FEB 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY FOR WICHITA...ARCHER...AND CLAY COUNTIES... * WIND...NORTH TO NORTHWEST 25 TO 30 MPH WITH GUSTS OVER 35MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...54 TO 57. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
035 WWUS84 KOUN 082204 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 404 PM CST MON FEB 8 2016 ...CRITICAL FIRE WEATHER CONDITIONS EXPECT THIS AFTERNOON... .BREEZY NORTH WINDS WILL PERSIST THROUGH THIS EVENING ALONG WITH LOW RELATIVE HUMIDITY TO PRODUCE RED FLAG CONDITIONS. THE STRONGEST WINDS WILL PERSIST THROUGH THE LATE AFTERNOON. OKZ021-022-033>038-044-TXZ083>090-090000- /O.CON.KOUN.FW.W.0004.000000T0000Z-160209T0000Z/ BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 404 PM CST MON FEB 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WINDY CONDITIONS AND LOW RELATIVE HUMIDITY FOR WICHITA... ARCHER...AND CLAY COUNTIES... * WIND...NORTH TO NORTHWEST 25 TO 30 MPH WITH GUSTS OVER 35MPH. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...54 TO 57. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KURTZ
294 WWUS84 KOUN 090000 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 600 PM CST MON FEB 8 2016 OKZ021-022-033>038-044-TXZ083>090-090100- /O.EXP.KOUN.FW.W.0004.000000T0000Z-160209T0000Z/ BECKHAM-WASHITA-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE- COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 600 PM CST MON FEB 8 2016 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST... WINDS WILL CONTINUE TO SUBSIDE THROUGH THE EVENING HOURS AND TEMPERATURES WILL FALL INTO THE 40S. THEREFORE...THE FIRE WEATHER DANGER WILL CONTINUE TO DECREASE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Feb 7, 11:23 PM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Feb 7, 11:23 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1123 PM CST SUN FEB 7 2016 .DISCUSSION... 08/06Z TAF DISCUSSION BELOW. && .AVIATION... VFR CONDITIONS WITH STRONG NORTHWEST WINDS THROUGH MOST OF FORECAST PERIOD. GUSTS 30 TO 40 KTS EXPECTED TO BE COMMON AFTER 15Z...SUBSIDING QUICKLY AFTER 00Z. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 31 49 28 57 / 0 0 0 0 HOBART OK 32 53 27 62 / 0 0 0 0 WICHITA FALLS TX 34 56 28 64 / 0 0 0 0 GAGE OK 28 50 25 61 / 0 0 0 0 PONCA CITY OK 31 46 26 52 / 0 0 0 0 DURANT OK 35 51 31 56 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...FIRE WEATHER WATCH MONDAY AFTERNOON FOR TXZ083>090. && 25/11
Hazardous weather outlook, Feb 7, 5:14 PM CST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 514 PM CST SUN FEB 7 2016 OKZ004>048-050>052-TXZ083>090-082315- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 514 PM CST SUN FEB 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .STRONG WINDS... NORTHWEST WINDS ARE EXPECTED TO BE SUSTAINED AT 25 TO 35 MPH ON MONDAY...WITH WIND GUSTS AROUND 45 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED OVER PARTS OF NORTHERN AND CENTRAL OKLAHOMA. .FIRE WEATHER... A FIRE WEATHER WATCH IS IN EFFECT FOR PART OF NORTH TEXAS MONDAY AFTERNOON. GUSTY NORTHWEST WINDS WILL COMBINE WITH LOW AFTERNOON HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS WESTERN NORTH TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 2:57 AM CST | Wind Advisory | OUN | Alfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 35 more | 15 hr |
Nearby
Red Flag Warnings in Oklahoma, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.